U.S. doctors online nowAsk doctors free
A 26-year-old female asked:

hi can i take amoclan and betamox together?

1 doctor answer1 doctor weighed in
Dr. Silviu Pasniciuc
Internal Medicine 27 years experience
Overlap: Likely not needed. They both contain amoxicillin, amoclan contains also clavulanic acid. Would suggest taking one or another based on prescriber’s recommendation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 24-year-old member asked:

Does amoxicillin make a toothache better?

3 doctor answers3 doctors weighed in
Dr. Vasu Brown
Integrative Medicine 34 years experience
No: Amox is not a painkiller.
A 32-year-old member asked:

What effects will alcohol have on me if i'm taking an amoxicillin prescription?

2 doctor answers3 doctors weighed in
Dr. Danny Proffitt
Family Medicine 43 years experience
Hmmmm?: Usually Amoxicillin and alcohol would hold no major untoward effect. However, why would you mix the two? If ill, you need to be taking care of yourself, getting plenty of rest, liquids, nutriition, sleep and taking medications appropriately. Alcohol has no place here. Abstain from use until you have finished your medications and healed, then you may resume reasonable use of alcolol if at all.
CA
A 36-year-old member asked:

2yr old allergic pen? Hives on 2nd day of amoxicillian then no hives for next 8 days of treatment then again on 3rd day after amoxcicillian stopped.

3 doctor answers7 doctors weighed in
Dr. David Miller
Dr. David Milleranswered
Family Medicine 10 years experience
Maybe, maybe not: Most likely an "amoxicillin rash" a non-allergic rash which occurs when Amoxicillin is used while one has a viral infection. Once the viral infection resolves and Amoxicillin is used again no rash occurs (non-allergic). Patients are commonly incorrectly labeled as Amoxicillin allergic because of this phenomenon. If this was the first time drug was ever used then definitely not true allergy.
Dr. Ally-Khan Somani
Dermatology 19 years experience
Best thing to do is to see a dermatologist and allergist to have the rash assesed and so care/caution can be taken if penn antibiotics are used again.
Dec 16, 2011
Dr. Ally-Khan Somani
Dermatology 19 years experience
Based on the the timeline you provide - seems most likely a viral/drug rash rather than true allergy.
Dec 16, 2011
Dr. Ally-Khan Somani
Dermatology 19 years experience
When did the pink eye occur in relation to his other infection (?ear) that he was taking amoxicillin for?
Dec 16, 2011
A 32-year-old member asked:

If allegic to pcn are you allergic to amoxicillin?

2 doctor answers3 doctors weighed in
Dr. Gary Steven
Pediatric Allergy and Asthma 30 years experience
Yes: Penicillin and Amoxicillin are in the same chemical family, along with all of the other antibiotics whose name ends in -cillin. People allergic to penicillin are almost certainly allergic to all members of this class, and should not be treated with any of the cillins.
A 41-year-old member asked:

Is amoxacillin good for teeth problems?

2 doctor answers4 doctors weighed in
Dr. Earl Sandroff
Dentistry 43 years experience
Amoxicillin good...: Amoxicillin is good unless you have an allergy. Then something like Clindamycin is given. With dental infections it is be st to treat with the lightest form of antibiotics. But..You may need something more powerful if the problem is serious. Remenber to finish a script when it is given to you. Earl.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Feb 8, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.